Alert archive / Utah / Snow Advisories in 2006
Snow Advisory 21, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this snow advisory at Mar 14, 2006, 4:30 AM MST. It took effect at Mar 16, 2006, 4:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2006, 4:30 AM MST (11:30 UTC)
- In effect from
- Mar 16, 2006, 4:00 PM MST
- Expired
- Mar 14, 2006, 7:27 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KSLC 141130 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 AM MST TUE MAR 14 2006 ...HEAVY SNOWS POSSIBLE OVER THE NORTHERN AND CENTRAL WASATCH TONIGHT THROUGH EARLY WEDNESDAY... .A COLD PACIFIC TROUGH ALONG THE WEST COAST EARLY THIS MORNING WILL MOVE EAST INTO THE GREAT BASIN LATER TODAY. THIS TROUGH WILL CROSS NORTHERN UTAH TONIGHT...BRINGING PERIODS OF HEAVY SNOW TO THE NORTHERN UTAH MOUNTAINS TONIGHT THROUGH WEDNESDAY MORNING. UTZ007-008-141900- /O.NEW.KSLC.SN.Y.0021.060316T2300Z-060317T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- 430 AM MST TUE MAR 14 2006 ...SNOW ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 11 AM MST FRIDAY. THIS ADVISORY IS FOR THE WASATCH MOUNTAINS BOTH NORTH AND SOUTH OF I-80. A PACIFIC TROUGH WILL MOVE INTO NEVADA THIS EVENING...THEN ACROSS NORTHERN UTAH TONIGHT THROUGH EARLY WEDNESDAY. LIGHT SNOW COULD DEVELOP AHEAD OF THE TROUGH OVER THE WASATCH RANGE AS SOON AS LATE THIS AFTERNOON. PERIODS OF HEAVY SNOW WILL DEVELOP ALONG A COLD FRONT THAT WILL SWEEP ACROSS THE ADVISORY AREA OVERNIGHT. THIS HEAVY SNOW WILL CONTINUE INTO WEDNESDAY MORNING...THEN TAPER OFF TO SHOWERS BY LATE WEDNESDAY MORNING. AN ACCUMULATION OF 8-12 INCHES IS EXPECTED. THE HEAVIEST SNOWS ARE EXPECTED NORTH OF I-80...WHERE A FEW LOCATIONS COULD SEE AMOUNTS GREATER THAN A FOOT. GUSTY WINDS AHEAD OF AND IMMEDIATELY BEHIND THE FRONT WILL CREATE SOME AREAS OF BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS45 KSLC 141427 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 727 AM MST TUE MAR 14 2006 ...HEAVY SNOWS POSSIBLE OVER THE NORTHERN AND CENTRAL WASATCH TONIGHT THROUGH EARLY WEDNESDAY... .A COLD PACIFIC TROUGH ALONG THE WEST COAST EARLY THIS MORNING WILL MOVE EAST INTO THE GREAT BASIN LATER TODAY. THIS TROUGH WILL CROSS NORTHERN UTAH TONIGHT...BRINGING PERIODS OF HEAVY SNOW TO THE NORTHERN UTAH MOUNTAINS TONIGHT THROUGH WEDNESDAY MORNING. UTZ007-008-142300- /O.CAN.KSLC.SN.Y.0021.060316T2300Z-060317T1800Z/ /O.NEW.KSLC.SN.Y.0022.060314T2300Z-060315T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- 727 AM MST TUE MAR 14 2006 ...SNOW ADVISORY IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM MST WEDNESDAY. THE VALID TIME OF THE SNOW ADVISORY HAS BEEN CORRECTED. THIS ADVISORY IS FOR THE WASATCH MOUNTAINS BOTH NORTH AND SOUTH OF I-80. A PACIFIC TROUGH WILL MOVE INTO NEVADA THIS EVENING...THEN ACROSS NORTHERN UTAH TONIGHT THROUGH EARLY WEDNESDAY. LIGHT SNOW COULD DEVELOP AHEAD OF THE TROUGH OVER THE WASATCH RANGE AS SOON AS LATE THIS AFTERNOON. PERIODS OF HEAVY SNOW WILL DEVELOP ALONG A COLD FRONT THAT WILL SWEEP ACROSS THE ADVISORY AREA OVERNIGHT. THIS HEAVY SNOW WILL CONTINUE INTO WEDNESDAY MORNING...THEN TAPER OFF TO SHOWERS BY LATE WEDNESDAY MORNING. AN ACCUMULATION OF 8-12 INCHES IS EXPECTED. THE HEAVIEST SNOWS ARE EXPECTED NORTH OF I-80...WHERE A FEW LOCATIONS COULD SEE AMOUNTS GREATER THAN A FOOT. GUSTY WINDS AHEAD OF AND IMMEDIATELY BEHIND THE FRONT WILL CREATE SOME AREAS OF BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Mar 14, 4:15 AM MST, 15 minutes earlier.
Area forecast discussion, Mar 14, 4:15 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 AM MST TUE MAR 14 2006
.SYNOPSIS...THE NEXT PACIFIC STORM...CURRENTLY ALONG THE WEST
COAST...WILL REACH UTAH LATE TODAY. THE ASSOCIATED COLD FRONT WILL
SWEEP ACROSS UTAH TONIGHT THROUGH EARLY WEDNESDAY. ANOTHER COLD AND
WET STORM IS EXPECTED THIS WEEKEND.
&&
.DISCUSSION...SHORTWAVE RIDGE PASSING EAST THROUGH UTAH THIS MORNING
OUT AHEAD OF THE NEXT PACIFIC TROUGH CURRENTLY ALONG THE CA/OREGON
COAST. THE ASSOCIATED SURFACE FRONT HAS MOVED ONSHORE INTO NRN CA.
THIS FEATURE WILL MOVE INTO ERN NV LATE THIS AFTERNOON...THEN SWEEP
EAST THROUGH UTAH TONIGHT.
THE UPPER TROUGH IS EXPECTED TO WEAKEN AS IT MOVES THROUGH THE NRN
GREAT BASIN TONIGHT. STILL LOOKING AT A DECENT PRECIP EVENT TONIGHT
THROUGH EARLY WEDNESDAY ALONG AND BEHIND THE SURFACE FRONT. DEEP
LAYER COLD ADVECTION ALONG WITH ADEQUATE MOISTURE AND DYNAMICS
SHOULD STILL PRODUCE WIDESPREAD PRECIP FOR THE NRN ZONES...
ESPECIALLY THE NRN MOUNTAINS AND FAR NRN VALLEY LOCATIONS. SOLID
SNOW ADVISORY NUMBERS EXPECTED FOR THE NRN/CNTRL WASATCH RANGE. THIS
SNOW COULD BEGIN AS EARLY AS LATE THIS AFTERNOON...THOUGH THE
HEAVIEST SNOWS WILL OCCUR TONIGHT THROUGH EARLY WEDNESDAY. A SNOW
ADVISORY HAS BEEN ISSUED TO COVER THIS SITUATION.
THE NEXT COLD PACIFIC TROUGH WILL SETTLE IN ALONG THE COAST
THURSDAY...AND REMAIN INTO FRIDAY. AHEAD OF THIS TROUGH HEIGHTS
WILL BUILD OVER THE ROCKIES...LEADING TO A MILD SW FLOW ALOFT OVER
THE BASIN. THE TROUGH WILL BEGIN TO PRESS EASTWARD LATE FRIDAY.
STRONG UPSTREAM RIDGING BEHIND THIS TROUGH WILL ALLOW THE SRN END OF
THE TROUGH TO DIG SOUTH INTO SRN NV/AZ AND CLOSE OFF DURING THE
WEEKEND. THIS PATTERN WOULD BRING ANOTHER ROUND OF SIGNIFICANT
PRECIP TO THE SRN/CNTRL ZONES. THE NRN ZONES WILL LIKELY SEE LESS
PRECIP...ESPECIALLY THE NW VALLEYS AS THE LOW CLOSES OFF TO THE
SOUTH.
PATTERN CHANGE LATE IN THE FORECAST PERIOD WILL PUT THE UPPER RIDGE
OVER THE WESTERN STATES BY THE MIDDLE OF NEXT WEEK. TEMPS WILL
BEGIN TO CLIMB AFTER DAY 7...THOUGH THE CLIMB MAY BE SLOW WITH THE
RIDGE AXIS WELL TO OUR WEST.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
.UT...SNOW ADVISORY UTZ007-008 LATE THIS AFTERNOON THROUGH LATE
WEDNESDAY MORNING.
.WY...NONE.
&&
CONGERHazardous weather outlook, Mar 13, 6:33 AM MST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 633 AM MST MON MAR 13 2006 UTZ001>010-015-WYZ021-141400- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH- WESTERN UINTA MOUNTAINS- 633 AM MST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY AND TONIGHT A FLAT RIDGE RETURNS LATE TODAY ENDING THE WIDESPREAD UNSETTLED WEATHER OF THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE NEXT PACIFIC STORM WILL AFFECT THE AREA LATE TUESDAY THROUGH WEDNESDAY MORNING. HIGH PRESSURE ALOFT WILL BRING MILDER WEATHER TOWARD THE END OF THE WEEK. ANOTHER STORM SYSTEM AND COLD FRONT IS LIKELY LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ011>014-016>021-141400- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- WESTERN UINTA BASIN- 633 AM MST MON MAR 13 2006 .DAY ONE... TODAY AND TONIGHT A FLAT RIDGE RETURNS TODAY ENDING THE WIDESPREAD UNSETTLED WEATHER OF THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE INTO THE REGION TUESDAY NIGHT INTO WEDNESDAY BUT THIS WILL LIKELY ONLY AFFECT THE NORTHERN HALF OF THE STATE. STRUTHWOLF
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:27 AM MST | Snow Advisory | SLC | 7 hr | |
| Mar 14, 11:05 AM MST | Wind Advisory | SLC | 14 hr | |
| Mar 14, 2:37 PM MST | Snow and Blowing Snow Advisory | SLC | 19 hr | |
| Mar 14, 2:37 PM MST | Snow Advisory | SLC | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.